A new approach to Bratu’s problem. (English) Zbl 1032.65084

Summary: A Laplace transform decomposition numerical algorithm is introduced for solving Bratu’s problem. The numerical scheme is based on the application of the Laplace transform integral operator to the differential equation. The nonlinear term is then decomposed and an iterative algorithm is constructed for the determination of the infinite series solution. The technique is illustrated with two numerical examples and the results show that the method converges rapidly and approximates the exact solution very accurately using only few iterates of the recursive scheme.


65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
65L20 Stability and convergence of numerical methods for ordinary differential equations
Full Text: DOI


[1] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer · Zbl 0802.65122
[2] Aris, R., ()
[3] Ascher, U.M., Numerical solution of boundary value problems of ordinary differential equations, (1995), Society for Industrial and Applied Mathematics PA
[4] Deeba, E.Y.; Khuri, S.A., The decomposition method applied to Chandrasekhar H-equation, Applied mathematics and computation, 77, 67-78, (1996) · Zbl 0846.65083
[5] Deeba, E.Y.; Khuri, S.A., A decomposition method for solving the nonlinear klein – gordon equation, Journal of computational physics, 124, 442-448, (1996) · Zbl 0849.65073
[6] Deeba, E.; Khuri, S.A.; Xie, S., An algorithm for solving a nonlinear integro-differential equation, Applied mathematics and computation, 115, 2-3, 123-131, (2000) · Zbl 1023.65152
[7] Deeba, E.; Khuri, S.A., Nonlinear equations, (), 562-570
[8] Deeba, E.; Khuri, S.A.; Xie, S., An algorithm for solving boundary value problems, Journal of computational physics, 159, 125-138, (2000) · Zbl 0959.65091
[9] Frank-Kamenetskii, D.A., Calculation of thermal explosion limits, Acta physica et chemica URSS, 10, 365, (1939)
[10] D.M. Hwang, Convergence of Broyden’s method in Banach Spaces, Doctoral dissertation, North Carolina State University, 1991
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.